Florida, 2019Lightning Strike in Florida, August 10, 2019
August 10, 2019 · NWS MOB · 1 event in 1 county or zone
Two people were injured by a lightning strike near Milton, FL.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two people were injured by a lightning strike near Milton, FL.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 10, 2:42 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 10, 2:42 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
342 PM CDT Sat Aug 10 2019
.NEAR TERM /Now Through Sunday/...Very little change in the
pattern through Sunday as hot and muggy conditions continue. Temps
will be in the low to mid 90s on Sunday with dewpoints in the mid
and upper 70s. Heat index values again climb into the 108-112
degree range and a heat advisory will remain in effect for Sunday.
Scattered to numerous showers and thunderstorms will develop
again during the late morning and afternoon hours. Precipitable
water values remain well above 2 inches and heavy rainfall will
continue to be the primary threat in addition to frequent
lightning. /13
.SHORT TERM /Sunday night Through Tuesday night/...The upper ridge
over the southern plains will shift eastward on Monday, shifting
the higher PW values to coastal areas as subsidence increases
inland. This will lead to lower pops over the interior on Monday
with scattered coverages near the coast. Tuesday, the upper ridge
will weaken and retreat westward allowing for less subsidence
over the area and the return of high PW values to the interior. A
return to at least high-end scattered coverages of showers and
storms can be expected Tuesday. Hot and very humid conditions
continue and heat index values will likely rise into the 108 to
112 range each day. The heat advisory continues through Monday and
may have to be expected into Tuesday. /13
.LONG TERM /Wednesday Through Saturday/...An upper trough will dig
across the southeast on Wednesday and send a weak sfc boundary
into the area. Convection will likely develop along this boundary
with organized thunderstorm outflows propagating southward
creating an active shower and thunderstorm pattern Wednesday and
Thursday afternoons. Localized heavy rainfall impacts are possible
on both Wednesday and Thursday where efficient rainfall producing
thunderstorm clusters form. The concern would be a lot of rain
falling in a short period of time possibly 2" to 3" in an hour as
the warm rain process will be a very efficient heavy rainfall
maker. The active pattern continues through Saturday as the
boundary stalls over the area leading to scattered to locally
numerous diurnal showers and thunderstorms each day. /13
&&
.MARINE...A broad surface ridge of high pressure will continue to
build west over much of the northern and central Gulf of Mexico
through early next week. Winds and seas will be locally higher in
showers and thunderstorms through the forecast period. Conditions
will be favorable for the development of waterspouts, especially
during the morning and early afternoon hours through midweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 94 76 94 77 94 76 91 / 30 50 50 50 20 50 30 70
Pensacola 79 92 79 92 80 91 79 90 / 30 50 50 40 30 50 40 70
Destin 80 89 81 89 81 88 80 87 / 30 50 50 40 30 50 50 70
Evergreen 75 95 76 97 76 97 76 93 / 30 50 50 20 10 50 20 70
Waynesboro 74 94 74 96 76 95 75 91 / 30 40 40 30 10 50 30 70
Camden 75 95 76 98 77 97 76 92 / 30 30 30 20 10 50 30 70
Crestview 75 96 75 95 75 95 75 92 / 30 50 50 50 10 50 30 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT Monday for ALZ051>060-261>266.
FL...Heat Advisory until 7 PM CDT Monday for FLZ201>206.
MS...Heat Advisory until 7 PM CDT Monday for MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 10, 4:33 AM CST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
533 AM CDT Sat Aug 10 2019
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
533 AM CDT Sat Aug 10 2019
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for the entire area.
Scattered to numerous thunderstorms will likely bring an occurrence
of brief strong wind gusts, locally heavy rains and frequent
lightning. Some minor flooding will also be possible with the
stronger thunderstorms.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
A Heat Advisory is in effect for the entire area until 7:00 PM
CDT Monday.
Scattered to numerous thunderstorms will likely bring an occurrence
of brief strong wind gusts, locally heavy rains and frequent
lightning. Some minor flooding will also be possible with some of
the stronger thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Please go to weather.gov/mob for additional information.
Activation of SkyWarn severe spotter networks is not expected
through Friday.
GMZ630>636-650-655-670-675-111045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
533 AM CDT Sat Aug 10 2019
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight
Storms redevelop and become scattered in coverage. Winds and seas
will be locally higher in and near storms. Frequent lightning and
locally heavy rain can be expected in and near stronger storms.
Waterspouts will also be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Friday
Winds, waves and seas will be locally higher near thunderstorms
through the period. Frequent lightning and locally heavy rain
will be possible in and near stronger storms. The development of
waterspouts will also be possible, mostly during the morning and
early afternoon hours each day.
In the hours before
Special weather statement, Aug 10, 12:29 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Sat Aug 10 2019
FLZ203>206-101915-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
129 PM CDT Sat Aug 10 2019
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA
COUNTIES UNTIL 215 PM CDT...
At 129 PM CDT, the strong thunderstorms were scattered along a line
extending from 5 miles northeast of Navarre to near Eglin AFB. These
storms were nearly stationary.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Eglin AFB, Valparaiso, Mary Esther, Ocean
City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8683 3045 8689 3054 8690 3057 8651
3048 8648 3046 8649 3046 8654 3043 8656
3044 8659 3046 8659 3043 8661 3043 8659
3041 8659 3040 8666 3040 8667 3041 8666
TIME...MOT...LOC 1829Z 310DEG 4KT 3047 8685 3049 8655Special weather statement, Aug 10, 12:54 PM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
154 PM CDT Sat Aug 10 2019
ALZ265-101930-
Mobile Coastal AL-
154 PM CDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 230 PM CDT...
At 153 PM CDT, the strong thunderstorm was located 4 miles east of
Bayou La Batre, moving east at 20 mph.
Wind gusts over 40 mph will be possible with this storm.
Locations impacted include...
Bayou La Batre, Coden and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3033 8816 3032 8819 3036 8819 3036 8821
3038 8824 3035 8826 3037 8826 3039 8828
3039 8831 3050 8828 3052 8821 3051 8810
3037 8811 3034 8813 3035 8814 3033 8814
3033 8813 3029 8813
TIME...MOT...LOC 1853Z 277DEG 16KT 3043 8817Special weather statement, Aug 10, 1:39 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Sat Aug 10 2019
ALZ052-102030-
Washington AL-
239 PM CDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WASHINGTON COUNTY UNTIL 330 PM CDT...
At 239 PM CDT, the strong thunderstorm was located 5 miles east of
Tibbie, or 8 miles southeast of Chatom, moving east at 5 mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Wagarville and Tibbie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3131 8826 3143 8828 3152 8806 3130 8797
3128 8820
TIME...MOT...LOC 1939Z 253DEG 6KT 3136 8816Special weather statement, Aug 10, 1:49 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
249 PM CDT Sat Aug 10 2019
ALZ261>263-102030-
Baldwin Inland AL-Mobile Inland AL-Mobile Central AL-
249 PM CDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 330 PM
CDT...
At 249 PM CDT, the strong thunderstorm was located over Creola,
moving east at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Saraland, Bay Minette, Satsuma, Creola, Chunchula, Stockton, Axis,
I65 And AL 225, I65 And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8826 3115 8791 3081 8771 3080 8792
3084 8791 3088 8789 3090 8789 3092 8791
3080 8793 3079 8792 3079 8797 3080 8797
3080 8799 3078 8800 3077 8815
TIME...MOT...LOC 1949Z 251DEG 22KT 3088 8805Special weather statement, Aug 10, 2:04 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT Sat Aug 10 2019
ALZ052-053-055-102045-
Clarke AL-Monroe AL-Washington AL-
304 PM CDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...EAST CENTRAL WASHINGTON AND SOUTH CENTRAL
CLARKE COUNTIES UNTIL 345 PM CDT...
At 304 PM CDT, the strong thunderstorm was located 4 miles southeast
of Wagarville, or 8 miles southwest of Jackson, moving east at 25
mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Jackson and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 8798 3150 8804 3161 8773 3132 8762
TIME...MOT...LOC 2004Z 262DEG 23KT 3140 8797
Lightning, Santa Rosa
- When
- August 10, 4:10 PM CST
- Where
- Santa Rosa County, 5 mi E of Milton
- Injuries
- 2 direct, 0 indirect
- Reported by
- 911 Call Center
- Coordinates
- 30.630, -86.946
Two people injured by lighting strike while sitting on metal chairs near the edge of a carport.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 10, 2019$300,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in Washington, August 10, 2019$118,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Montana, August 10, 2019$51,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in North Dakota, August 10, 2019$50,000 · 1.5 in hail · 6 events
- Hail and Damaging Winds in Montana, August 10 to 11, 2019$10,000 · 2 in hail · 29 events
- Flash Flood and Flood in Wyoming, August 10 to 11, 2019$25,000 · 1.75 in hail · 4 events
- Excessive Heat in Oklahoma, August 10 to 12, 201922 events
- Flash Flood and Hail in Kansas, August 10, 2019$16,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Carolina, August 10, 20191.75 in hail · 12 events
- Hail in South Dakota, August 10, 20193 in hail · 7 events
- Heat in Arkansas, August 10 to 11, 20195 events
- Hail and Damaging Wind in Maine, August 10, 20191.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849692.